Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 213, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 26, 2008, 5:27 PM CDT for Hubbard County, Wadena County, Minnesota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2008, 5:27 PM CDT (22:27 UTC)
- Expired
- Sep 26, 2008, 6:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Hubbard County, MN, Wadena County, MN
The radar
The Duluth radar (KDLH), 194 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 5:36 PM CDT | HAIL 0.88 | 1 S Hubbard, MN | |
| Sep 26, 5:58 PM CDT | HAIL 0.75 | 9 S Akeley, MN | HAIL OCCURRED FROM 558PM TO 608PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 262227
SVRFGF
MNC057-159-262330-
/O.NEW.KFGF.SV.W.0213.080926T2227Z-080926T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
527 PM CDT FRI SEP 26 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WADENA COUNTY IN CENTRAL MINNESOTA...
SOUTHEASTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 630 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE
STORM WAS LOCATED 4 MILES EAST OF HUBBARD...OR 43 MILES EAST OF
DETROIT LAKES...MOVING TO THE EAST AT 29 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTH OF NEVIS AT 535 PM CDT...
BADOURA AT 540 PM CDT...
CHAMBERLAIN AT 545 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4680 9467 4680 9478 4670 9478 4665 9502
4705 9503 4712 9466 4697 9464 4681 9465
TIME...MOT...LOC 2227Z 259DEG 25KT 4685 9490
$$
SPEICHER2 follow-up statements
000
WWUS53 KFGF 262256
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
556 PM CDT FRI SEP 26 2008
MNC057-159-262330-
/O.CON.KFGF.SV.W.0213.000000T0000Z-080926T2330Z/
HUBBARD MN-WADENA MN-
556 PM CDT FRI SEP 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN HUBBARD AND NORTHEASTERN WADENA COUNTIES...
AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM
WAS LOCATED 3 MILES SOUTHEAST OF CHAMBERLAIN...OR 43 MILES SOUTH OF
BEMIDJI...MOVING TO THE EAST AT 29 MPH.
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4680 9467 4680 9478 4672 9478 4671 9502
4672 9502 4693 9498 4697 9465 4681 9465
TIME...MOT...LOC 2256Z 259DEG 25KT 4689 9461
$$
SPEICHER000
WWUS53 KFGF 262322
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
622 PM CDT FRI SEP 26 2008
MNC057-159-262332-
/O.EXP.KFGF.SV.W.0213.000000T0000Z-080926T2330Z/
HUBBARD MN-WADENA MN-
622 PM CDT FRI SEP 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUBBARD AND
NORTHEASTERN WADENA COUNTIES WILL EXPIRE AT 630 PM CDT...
AT 622 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED
AREA IN SOUTHEASTERN HUBBARD AND NORTHEASTERN WADENA COUNTIES. SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.
LAT...LON 4680 9467 4680 9478 4672 9478 4671 9502
4672 9502 4693 9498 4697 9465 4681 9465
TIME...MOT...LOC 2322Z 265DEG 25KT 4691 9439
$$
SPEICHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 2:30 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 26, 2:30 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 230 PM CDT FRI SEP 26 2008 .DISCUSSION...FORECAST CHALLENGE CONCERNS PCPN CHANCES AND TEMPERATURES. MODELS IN GOOD AGREEMENT THROUGH MOST OF THE PERIOD. GFS HAS PERFORMED WELL AND WILL USE FOR DETAILS. COLD FRONT ORIENTED ALONG A ROX...FAR TO MBG LINE WILL BE CLOSE TO EASTERN FA BORDER BY LATE AFTERNOON. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE AND MOIST. CONVECTION FILLING IN ALONG BOUNDARY BUT SO FAR BLO SVR LIMITS LIKELY AS A RESULT OF CAPPING. THIS LIKELY TO CHANGE BY MID AFTERNOON AS MID LEVELS CONTINUE TO COOL WITH APPROACHING WELL DEFINED WAVE. SEVERE THREAT BY THIS EVENING WILL LIKELY BE CONFINED TO FAR E-SE FA BASED ON TIMING OF BOUNDARY AND INSTABILITY AXIS. THERE IS SOME SPOTTY POST FRONTAL BANDS OF MAINLY SHRA HOWEVER ASSOCIATED CLOUD COVER CELLULAR SO SHOULD DIMINISH BY SUNSET WITH LOSS OF HEATING AND SUBSIDENCE IN WAKE OF WAVE PASSAGE. COLUMN DOES NOT COOL DRASTICALLY BEHIND FROM SO MINIMUM TEMPERATURES SHOULD BE CLOSE TO NORMAL. HIGH PRESSURE BUILDS IN FOR SATURDAY AND WARMTH OF COLUMN AND SOLAR SHOULD YIELD SEASONAL TEMPERATURES. WITH FA IN PROGRESSIVE MID LEVEL FLOW WARM ADVECTION/RETURN FLOW QUICK TO RETURN SATURDAY NIGHT. COOLEST TEMPERATURES WILL BE OVER FAR EAST LAST TO SEE WARMING AND MIXING. NEXT SHORT WAVE AND ASSOCIATED SURFACE BOUNDARY TRACKS EAST ACROSS FA ON SUNDAY. WITH MOST OF UPPER SUPPORT NORTH OF BORDER WILL KEEP LOW RANGE POPS GOING AS MODELS DIFFER ON QPF POTENTIAL. BOUNDARY PROGRESSIVE AND EXITS FA TO THE EAST BY MIDNIGHT SO WILL DROP POPS IN LATER PERIODS. HIGH PRESSURE BUILDS IN FOR MONDAY FOR DRY BUT COOLER TEMPERATURES. .LONG TERM (TUE TO FRI)... MODELS ARE IN FAIR AGREEMENT FOR PATTERN SHIFT FROM MORE ZONAL FLOW TO AN AMPLIFIED PATTERN OF A W COAST RIDGE AND E COAST TROF. DIFFERENCES REMAIN IN THE STRENGTH AND LOCATION OF 500MB LOW WITHIN THE TROF. HOWEVER...N PLAINS WILL REMAIN LARGELY IN NW-N FLOW FOR ENTIRE EXTENDED FORECAST. THUS...KEPT EXTENDED FORECAST DRY AT THIS TIME...WITH TEMPERATURES REMAINING NEAR NORMAL. .AVIATION... IFR/MVFR CIGS AND VSBYS DUE TO LOW CLOUDS AND FOG EXPECTED TO LIFT TO VFR ONCE COLD FRONT AND TSRA PASS THROUGH. WINDS TO TURN NW OVERNIGHT AND THEN NE ON SAT MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER/NG
Hazardous weather outlook, Sep 26, 7:00 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI SEP 26 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI SEP 26 2008 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA AND FAR SOUTHEAST NORTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ROUGHLY SOUTH AND EAST OF A LINE FROM LIDGERWOOD TO WYNDMERE NORTH DAKOTA TO BAUDETTE MINNESOTA. THE STORMS SHOULD DEVELOP AFTER THE NOON HOUR AND SHOULD MOVE OUT OF NORTHWEST MINNESOTA BY 8 PM CDT. THE STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO LOCALLY HEAVY RAIN WILL BE POSSIBLE. A COLD FRONT FRONT EXTENDED FROM EAST OF HALLOCK MINNESOTA TO WEST OF ABERDEEN SOUTH DAKOTA . THE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND PRODUCE THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.